I am on coumadin after a blood clot on my kidney caused my kidney to infarc. I also had a mild heart attack three years ago and had two stents placed as a result. Prior to the clot, I was on a regular exercise program--predominantly aerobic in nature. I realize the necessity of regulating the consistency of my Vitamin K intake. My question is, what exercise can/can't I do. I know martial arts training is out, but what about swimming, walking, running, biking? Other suggestions for exercise? Will these affect my INR numbers and how do I go about dealing with this? Thanks for your help.
More than what you exercise, it is important to maintain a consistent diet and exercise pattern so that the INR can be appropriately adjusted. Swimming, cycling, biking etc are also aerobic exercise. While you can start them slowly under expert guidance, once you reach the level at which you want to exercise, you have to maintain it constantly so that your Coumadin dose is adjusted. Do discuss this with your doctor. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.